Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Depressed about weight loss
Dec 9, 2009

I have been living with HIV for 5years now. Started on treatment with truvada and stocrin in April this year. My husband and I live far from our family, this combo has been keeping me well but i am experiencing weight loss. We r going 2visit family now n i am afraid about how they r going to respond to my weight loss as they don't know my status. My husband is the only person who knows but he pretends like all is ok, we don't talk about my condition at all. I have always kept a positive attitude n made a decision that my family does not have to know my status. But this is not easy with the change in my appearance. I feel very stressed, please help.

Response from Dr. Henry

Significant HIV-related or drug related weight loss due to the drugs you are taking is not very common among patients doing well on Stocrine (efavirenz) and Truvada. A minority of patients still lose fat on your regimen and it is often challenging to change that since other HIV regimens do not clearly reverse such effects but there is an overall lack of data on the subject. A medical evaluation including hormone and nutrition evaluation looking for factors contributing to weight loss is recommended. KH



Previous
Periodic Schedule Change 4 Meds
Next
weak and non-lasting erection

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement